Thunderstorm Wind, Indiana
- When
- June 28, 6:10 PM EST
- Where
- Indiana County, Rochester Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.817, -78.983
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 28, 2:13 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA ISSUED BY WFO CHARLESTON WV 313 PM EDT TUE JUN 28 2005 .SHORT TERM (REST OF TODAY THROUGH WEDNESDAY NIGHT)... WEAK SHORT WAVE WILL CONTINUE TO MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD DIE AFTER SUNSET. SOME FOG SHOULD DEVELOP IN THE RIVER VALLEYS. PLENTY OF MOISTURE LINGERS FOR WENDESDAY AND HEATING AGAIN SHOULD FIRE SOME SCATTERED SHOWERS OR THUNDERSTORMS. CURRENT GRIDD TEMPS WERE IN LINE FOR THE MOST PART AND WENT WITH A BLEND OF MAV/MET GUID FOR THE ADJUSTMENTS. && .PREVIOUS DISCUSSION... (ISSUED ISSUED BY NWS CHARLESTON WV) LONG TERM (THURSDAY THROUGH TUESDAY)... THIS PERIOD WILL BEGIN WITH REGION BETWEEN UPPER LEVEL SYSTEM TO THE EAST AND AN APPROACHING COLD FRONT. THE COLD FRONT WILL PUSH EAST ACROSS THE AREA WITH HIGH PRESSURE BUILDING IN FOR SATURDAY INTO MONDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA BY THE END OF THE PERIOD...BUT THIS FEATURE SHOULD REMAIN NORTH OF THE REGION. END RESULT WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL THE FRONT PUSHES THRU. ABOVE NORMAL TEMPERATURES WILL ALSO PREVAIL INTO FRIDAY. BUT COOLER DRIER AIR WILL FILTER IN BEHIND THE FRONT... ENDING THE CHANCES OF PRECIPITATION. AFTER A COOL LESS HUMID DAY ON SATURDAY...SOUTHERLY WINDS WILL RETURN ON SUNDAY...WITH TEMPERATURES RETURNING TO ABOVE NORMAL READINGS SUNDAY THROUGH THE END OF THE PERIOD. LOW-LEVEL MOISTURE WILL ALSO BEGIN RETURNING SUNDAY. HAVE ADDED A SLIGHT CHANCE OF POPS TO THE FAR NORTHWEST COUNTIES LATE TUESDAY INTO WEDNESDAY...DUE TO THE PROXIMITY OF THE COLD FRONT. PREVIOUS DISCUSSION... (ISSUED 125 PM EDT TUE JUN 28 2005) AVIATION... VFR CONDITIONS WITH MVFR IN SCATTERED THUNDERSTORMS FROM ZZV-HLG- PIT-MGW LINE UNTIL SUNSET. REST OF REGION HAS A CHANCE FOR POP UP THUNDERSTORMS AS WELL. BETWEEN 03Z-06Z FOG DEVELOPS WITH MVFR CONDITIONS IN FOG THROUGH DAWN. VFR CONDITIONS AFTER 13Z WITH SCT-BKN050. WINDS LIGHT FROM SW THROUGH 00Z. CALM TO VARIABLE DURING THE OVERNIGHT HOURS TURNING THE THE WNW BETWEEN 13Z-15Z WEDNESDAY. PREVIOUS DISCUSSION... (ISSUED 1138 AM EDT TUE JUN 28 2005) SHORT TERM (REST OF TODAY)... QUICK UPDATE WITH CONVECTION FIRING SOUTH OF CWA. DID UP THE POPS A TAD TO LIKELY IN THE SOUTHERN ZONES WITH THIS CONVECTION. REST OF PACKAGE LOOKS ON TRACK AND NO OTHER UPDATES ARE EXPECTED. PREVIOUS DISCUSSION... (ISSUED 231 AM EDT TUE JUN 28 2005) SHORT TERM (TODAY THROUGH WEDNESDAY)... WEAK BOUNDARY WITH SOME MINIMAL UL SUPPORT SLOWLY SWINGS THROUGH THE AREA TODAY. ATMOSPHERE MORE UNSTABLE THIS MORNING...THEN SLOWLY STABILIZES INTO THE LATE AFTERNOON HOURS AS AN AREA OF COOLER AIR AT 85H PUSHES THROUGH. THIS COOLER AIR APPEARS TO BE WRAPPING AROUND WAVE CURRENTLY MOVING INTO IN. THIS SHOULD ACT AS A CAPPING MECHANISM WHICH WILL LIMIT THE POSSIBILITY FOR SEVERE THIS AFTERNOON. WENT WITH HIGH CHC POPS TODAY AS IT IS DIFFICULT TO PLACE AREAS OF PCP. BOTH MODELS INDICATING AREA OF QPF MOVING ALONG BOUNDARY INTO THE AFTERNOON...WITH GFS HAVING SOME FEEDBACK PROBLEMS...BUT WITH NO SHEAR AND WEAK FORCING NOT SURE HOW WIDESPREAD THE TRW WILL BE. THINKING IS THAT STORMS THAT DEVELOP SHOULD BE GOOD RAIN PRODUCES WITH PWS TO 1.7 AND WITH LITTLE FLOW SLOW MOVING STORMS COULD PRODUCE ISOLATED FFW THREAT. ATMOSPHERE QUICKLY STABILIZES OVERNIGHT WHICH WILL BRING AN END TO ANY ACTIVITY. ANOTHER WEAK WAVES MOVES THROUGH ON WED WHICH WILL KEEP IN CHC POPS. HUMIDITY BACK ON THE RISE WED. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... BREAK IN THE PATTERN WILL APPROACH THE AREA ON FRIDAY. GFS SEEMS TO BE HAVING SOME RESOLUTION PROBLEMS WITH COMPLICATED FRONTAL PATTERNS WITH DEEPENING LOW MOVING INTO CANADA ON FRIDAY. FOR NOW WILL KEEP IN CHC POPS FRIDAY AND AVOID TIMING AS MODELS STILL NEED TO WORK THINGS OUT. UPCOMING WEEKEND LOOKS LIKE A NICE BREAK AND GOOD TIMING WITH THE UPCOMING HOLIDAY. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. 99 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT TUE JUN 28 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-290900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...THEY CAN STILL SUPPLY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH FRIDAY. AT THIS TIME...THE BEST CHANCE FOR STORMS TO REACH SEVERE LEVELS WILL COME ON THURSDAY NIGHT OR FRIDAY WHEN A STRONG COLD FRONT WILL PASS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 SE CONNOQUENESSING 40.80N 79.99W
06/28/2005 BUTLER PA TRAINED SPOTTER
LARGE TREE DOWN IN RENFREW.
&&
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 E WEST MIFFLIN 40.36N 79.87W
06/28/2005 ALLEGHENY PA PUBLIC
LARGE BRANCHES DOWN IN DRAVOSBURG.
&&
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG SCOTTDALE 40.10N 79.59W
06/28/2005 WESTMORELAND PA TRAINED SPOTTER
LARGE BRANCHES DOWN.
&&
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
06/28/2005 LAWRENCE PA PUBLIC
LARGE TREES DOWN IN NEW CASTLE.
&&
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 SE GREENSBURG 40.26N 79.48W
06/28/2005 WESTMORELAND PA EMERGENCY MNGR
LARGE TREES AND POWER LINES DOWN SOUTHEAST OF GREENSBURG.
0605 PM TSTM WND DMG MOUNT PLEASANT 40.15N 79.54W
06/28/2005 WESTMORELAND PA EMERGENCY MNGR
LARGE TREES AND POWERLINES DOWN IN MOUNT PLEASANT.
0605 PM TSTM WND DMG 3 W SMITHTON 40.15N 79.80W
06/28/2005 WESTMORELAND PA EMERGENCY MNGR
LARGE TREES AND POWER LINES DOWN WEST OF SMITHTON.
&&
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD SHARON 41.23N 80.50W
06/28/2005 MERCER PA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ROADS FLOODED IN SHARON AND
FARRELL INCLUDING SR 18.
&&
RESThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455701.